It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-01-2005, 08:23 PM   #1
Member
(male)
 
Join Date: Apr 2005
Posts: 83
mikegoons HB User
Accutane Veterans. . . .

Hey im on my 3rd week of accutane. Went through a serious break out last week which is clearing a bit. My doctor has put me on 40 mg one day and 80 every other day. The dosage will be up to 80 mg a day starting the 15th of june.
Has anyone started off taking this amount and then moved up to 80 a day? Is there another "initial breakout" ? Do i really need to up my prescription to 80mg a day to get the full effect and long term benefits of accutane??? Im a bit nervous, please anyone. . . .

 
Sponsors Lightbulb
   
Old 06-01-2005, 08:38 PM   #2
Inactive
(female)
 
Join Date: Jan 2005
Posts: 384
deltoro HB User
Re: Accutane Veterans. . . .

Hi Mike, I have been on the same cycle you have just been prescribed for the last month. I did have another breakout when my dosage was upped for month two and only in the past week have I passed a new threshold. I am completely clear with no active or new acne. If you are concerned talk more to your derm about it, there is a scale they prescribe on according to weight and average dosage. As far as I am concerned it is well worth it and I have had little side effects, but I have taken very good care of myself while on accutane, which I believe has helped with the stellar results I am having at the moment. You have been on it such a short amount of time, and I don't want to burst your bubble, but you more than likely will breakout. I was cyling with breakouts a full three weeks of bad breakouts on the day I would take 80mgs, and I full expect that if my dosage is upped tommorow at my apt to 80 a day, I will again have an intial breakout. Good luck and don't be discouraged, you still have about five more months on this treatment, don't let it get you down!

 
Sponsors Lightbulb
   
Old 06-02-2005, 12:22 AM   #3
Senior Veteran
(male)
 
Join Date: Sep 2001
Posts: 784
Andrew29 HB User
Re: Accutane Veterans. . . .

Greater dosage = more side effects & increased chances of success.

And no you won't have to worry about another "initial breakout" because the dosage increased.

 
Old 06-02-2005, 10:07 AM   #4
Inactive
(female)
 
Join Date: Dec 2004
Posts: 445
arock HB User
Re: Accutane Veterans. . . .

hi mike. i didn't see any good progress until my dosage was upped to 80mg/day. the breakouts slowed down tremendously and stopped altogether in a few weeks. on 40mgs i was breaking out in cysts constantly and was at the derm every other friday for injections. for four months. i can't help but think that if i had started out on 80mgs i might have seen better results and wouldn't have to be on this crap for soooo loooooooong!! it'll be 7 months next saturday. i can't tell you how ready i am to be off the tane.

and don't drink, okay? i got drunk (just enough to handle being in a strip club) on friday and was sick all day saturday, had to go to bed early-- in vegas! darnit.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Veterans Disability Davidewideglide Disabilities 5 05-28-2009 03:16 PM
Labs - Need Advice from Veterans - Frustration Level Critical!!! sparkles916 Thyroid Disorders 10 05-19-2007 08:33 AM
Ian's Accutane Journal Earlman Acne 92 08-04-2006 05:01 PM
Any U.S. Navy Veterans (ship stationed)having problems? wes0007 Military Health Issues 53 01-25-2006 07:05 PM
Accutane veterans... LkK2507 Acne 19 12-10-2005 01:33 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:51 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!